Alert archive / North Dakota / Blizzard Warnings in 2022

Blizzard Warning 10, NWS Bismarck, ND

December 25, 20224 counties in North Dakota

NWS Bismarck, ND issued this blizzard warning at Dec 25, 2022, 11:07 AM CST for 4 counties in North Dakota. It was in force for 7 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 25, 2022, 11:07 AM CST (17:07 UTC)
Expired
Dec 25, 2022, 6:00 PM CST
In force
7 hr
Issued by
NWS Bismarck, ND

Counties Burke County, ND, Divide County, ND, Mountrail County, ND, Williams County, ND

The radar

The Minot AFB radar (KMBX), 155 km from the middle of the area, began a volume at 17:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 25, 11:41 AM CSTBLIZZARDStanley, NDLAW ENFORCEMENT REPORTED LESS THAN ONE QUARTER MILE VISIBILITY AND DRIFTING SNOW ON HIGHWAY 2.
Dec 25, 2:00 PM CSTBLIZZARD1 N Crosby, NDAT LEAST 3 HOURS OF ONE QUARTER MILE VISIBILITY AND SUSTAINED WINDS OVER 35 MPH.
Dec 25, 2:15 PM CSTBLIZZARD1 Sw Stanley, ND3 HOURS OF ONE QUARTER MILE VISIBILITY AND FREQUENT WIND GUSTS OVER 35 MPH.
Dec 25, 3:00 PM CSTBLIZZARDWilliston Airport, NDAT LEAST 3 HOURS OF ONE QUARTER MILE VISIBILITY AND SUSTAINED WINDS OVER 35 MPH. ASOS STATION KXWA WILLISTON AIRPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 5.1 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2022-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2022-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 293 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1574 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
293 m²/s²
0-3 km storm-relative helicity
443 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

458 
WWUS43 KBIS 251707
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
1107 AM CST Sun Dec 25 2022

NDZ001-002-009-010-260000-
/O.UPG.KBIS.WW.Y.0027.000000T0000Z-221226T0600Z/
/O.NEW.KBIS.BZ.W.0010.221225T1707Z-221226T0000Z/
Divide-Burke-Williams-Mountrail-
Including the cities of Lignite, Portal, Crosby, Parshall,
Columbus, Powers Lake, Stanley, Bowbells, New Town, and Williston
1107 AM CST Sun Dec 25 2022

...BLIZZARD WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Snow accumulations up to two inches. Winds gusting as high 
  as 55 mph.

* WHERE...All of western and portions south central North Dakota.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Plan on slippery road conditions. Widespread blowing 
  snow will significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, have a winter survival kit with you. Notify a 
friend or family member of your travel plans.

&&

$$

NDZ003>005-011>013-022-023-025-036-037-048-051-260115-
/O.CON.KBIS.WW.Y.0027.000000T0000Z-221226T0600Z/
Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Sheridan-Wells-
Foster-Kidder-Stutsman-La Moure-Dickey-
Including the cities of Sherwood, Shell Valley, Jamestown, Minot,
Drake, Rolette, St. John, Ellendale, Lamoure, Carrington,
Mcclusky, Steele, Oakes, Edgeley, Glenburn, Kulm, Towner,
Bottineau, Velva, Harvey, Fessenden, Dunseith, Goodrich, Tappen,
Rolla, Mohall, and Rugby
1107 AM CST Sun Dec 25 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST 
TONIGHT...

* WHAT...Snow and blowing snow. Additional snow accumulations 
  between 1 and 3 inches. Winds gusting as high as 40 mph.

* WHERE...Portions of north central, south central, and southeast 
  North Dakota.

* WHEN...Until Midnight CST tonight.

* IMPACTS...Plan on slippery road conditions. Areas of blowing snow 
  could significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions can be obtained by calling 5 1 1.

&&

$$

NDZ017>021-031>035-040>047-050-260115-
/O.CON.KBIS.WW.Y.0027.000000T0000Z-221226T0600Z/
McKenzie-Dunn-Mercer-Oliver-McLean-Golden Valley-Billings-Stark-
Morton-Burleigh-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-
Logan-McIntosh-
Including the cities of Halliday, Washburn, Hettinger, Killdeer,
Marmarth, Solen, Linton, Ashley, Turtle Lake, Center, Hazen,
Strasburg, Bismarck, Beulah, Underwood, Dickinson, Beach, Elgin,
Bowman, Mott, New England, Carson, New Leipzig, Watford City,
Wilton, Selfridge, Wishek, Napoleon, Garrison, Mandan, Medora,
Fort Yates, and Gackle
1107 AM CST Sun Dec 25 2022 /1007 AM MST Sun Dec 25 2022/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST/11 
PM MST/ TONIGHT...

* WHAT...Snow accumulations up to two inches. Winds gusting as high 
  as 55 mph.

* WHERE...All of western and portions south central North Dakota.

* WHEN...Until Midnight CST/11 PM MST/ tonight.

* IMPACTS...Plan on slippery road conditions. Widespread blowing 
  snow could significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions can be obtained by calling 5 1 1.

&&

$$

Johnson
2 follow-up statements
568 
WWUS43 KBIS 251910
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
110 PM CST Sun Dec 25 2022

NDZ031>033-040-041-043-044-252015-
/O.CAN.KBIS.WW.Y.0027.000000T0000Z-221226T0600Z/
Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-Adams-
Including the cities of Dickinson, Hettinger, Beach, Bowman,
Marmarth, Mott, New England, and Medora
1210 PM MST Sun Dec 25 2022

...WINTER WEATHER ADVISORY IS CANCELLED...

Winter Weather Advisory has been cancelled in favor of a High Wind 
Warning. The freezing rain threat is over and high winds are 
expected this afternoon.

$$

NDZ001-002-009-010-260000-
/O.CON.KBIS.BZ.W.0010.000000T0000Z-221226T0000Z/
Divide-Burke-Williams-Mountrail-
Including the cities of Lignite, Portal, Crosby, Parshall,
Columbus, Powers Lake, Stanley, Bowbells, New Town, and Williston
110 PM CST Sun Dec 25 2022

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Snow accumulations up to two inches. Winds gusting as high 
  as 55 mph.

* WHERE...Northwestern North Dakota

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Plan on slippery road conditions. Widespread blowing 
  snow will significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, have a winter survival kit with you. Notify a 
friend or family member of your travel plans.

&&

$$

NDZ003>005-011>013-022-023-025-036-037-048-051-260315-
/O.CON.KBIS.WW.Y.0027.000000T0000Z-221226T0600Z/
Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Sheridan-Wells-
Foster-Kidder-Stutsman-La Moure-Dickey-
Including the cities of Sherwood, Shell Valley, Jamestown, Minot,
Drake, Rolette, St. John, Ellendale, Lamoure, Carrington,
Mcclusky, Steele, Oakes, Edgeley, Glenburn, Kulm, Towner,
Bottineau, Velva, Harvey, Fessenden, Dunseith, Goodrich, Tappen,
Rolla, Mohall, and Rugby
110 PM CST Sun Dec 25 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST 
TONIGHT...

* WHAT...Snow and blowing snow. Additional snow accumulations 
  between 1 and 3 inches. Winds gusting as high as 40 mph.

* WHERE...Portions of north central and southeast North Dakota.

* WHEN...Until Midnight CST tonight.

* IMPACTS...Plan on slippery road conditions. Areas of blowing snow 
  could significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions can be obtained by calling 5 1 1.

&&

$$

NDZ017>021-034-035-042-045>047-050-260315-
/O.CON.KBIS.WW.Y.0027.000000T0000Z-221226T0600Z/
McKenzie-Dunn-Mercer-Oliver-McLean-Morton-Burleigh-Grant-Sioux-
Emmons-Logan-McIntosh-
Including the cities of Halliday, Washburn, Killdeer, Solen,
Linton, Ashley, Turtle Lake, Strasburg, Center, Hazen, Bismarck,
Beulah, Underwood, Elgin, Carson, New Leipzig, Watford City,
Wilton, Selfridge, Wishek, Napoleon, Garrison, Mandan, Fort
Yates, and Gackle
110 PM CST Sun Dec 25 2022 /1210 PM MST Sun Dec 25 2022/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST/11 
PM MST/ TONIGHT...

* WHAT...Snow accumulations up to three inches. Winds gusting as 
  high as 55 mph.

* WHERE...Portions of western and south central North Dakota.

* WHEN...Until Midnight CST/11 PM MST/ tonight.

* IMPACTS...Plan on slippery road conditions. Widespread blowing 
  snow could significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions can be obtained by calling 5 1 1.

&&

$$

Johnson
864 
WWUS43 KBIS 252355
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
555 PM CST Sun Dec 25 2022

NDZ001-002-009-010-260100-
/O.EXP.KBIS.BZ.W.0010.000000T0000Z-221226T0000Z/
Divide-Burke-Williams-Mountrail-
Including the cities of New Town, Stanley, Bowbells, Powers Lake,
Columbus, Portal, Parshall, Crosby, Lignite, and Williston
555 PM CST Sun Dec 25 2022

...BLIZZARD WARNING WILL EXPIRE AT 6 PM CST THIS EVENING...

Visibility has improved and winds will continue to diminish this 
evening, therefore the Blizzard Warning will be allowed to expire on 
time.

$$

NDZ003>005-011>013-022-023-025-036-037-048-051-260600-
/O.CON.KBIS.WW.Y.0027.000000T0000Z-221226T0600Z/
Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Sheridan-Wells-
Foster-Kidder-Stutsman-La Moure-Dickey-
Including the cities of Carrington, Minot, Rolla, Fessenden,
Velva, Dunseith, Towner, Mcclusky, Lamoure, Harvey, Tappen,
Glenburn, St. John, Bottineau, Shell Valley, Rolette, Steele,
Drake, Ellendale, Kulm, Jamestown, Oakes, Edgeley, Mohall, Rugby,
Sherwood, and Goodrich
555 PM CST Sun Dec 25 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST 
TONIGHT...

* WHAT...Reduced visibility with additional snow accumulations of an 
  inch or less.

* WHERE...Portions of north central and southeast North Dakota.

* WHEN...Until Midnight CST tonight.

* IMPACTS...Plan on slippery road conditions and reduced visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions can be obtained by calling 5 1 1.

&&

$$

NDZ017>021-034-035-042-045>047-050-260600-
/O.CON.KBIS.WW.Y.0027.000000T0000Z-221226T0600Z/
McKenzie-Dunn-Mercer-Oliver-McLean-Morton-Burleigh-Grant-Sioux-
Emmons-Logan-McIntosh-
Including the cities of Elgin, Halliday, Turtle Lake, Linton,
Solen, Selfridge, Hazen, Strasburg, Center, New Leipzig, Fort
Yates, Wilton, Napoleon, Killdeer, Beulah, Gackle, Ashley,
Washburn, Watford City, Carson, Underwood, Wishek, Garrison,
Bismarck, and Mandan
555 PM CST Sun Dec 25 2022 /455 PM MST Sun Dec 25 2022/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST/11 
PM MST/ TONIGHT...

* WHAT...Winds gusting as high as 40 mph producing blowing snow and 
  reduced visibility.

* WHERE...Portions of western and south central North Dakota.

* WHEN...Until Midnight CST/11 PM MST/ tonight.

* IMPACTS...Plan on slippery road conditions. Areas of blowing snow 
  could significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions can be obtained by calling 5 1 1.

&&

$$

Telken

What forecasters said that day

The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this blizzard warning went out at Dec 25, 9:20 AM CST, 1 hour 47 minutes earlier.

Area forecast discussion, Dec 25, 9:20 AM CST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
National Weather Service Bismarck ND
920 AM CST Sun Dec 25 2022

.UPDATE...
Issued at 906 AM CST Sun Dec 25 2022

An upper low continues to dig into the Northern Plains bringing
winter weather to North Dakota this Christmas Day. A warm front
continues to move west to east across central North Dakota. Snow
accumulations associated with the warm front continues across
central and eastern North Dakota for the next few hours.
Visibilities reductions have been observed from falling snow, so
drive carefully this morning. Temperatures has warmed above
freezing in the southwest behind the frontal passage. The mixed
precipiation threat has ended as a dry slot from the upper low
moves into the southwest. Gusty winds have been observed upstream
and are expected to impact the west and south of the Missouri
River later this morning through the afternoon. Snow is expected
to return to the Bismarck area as the wrap around moves in from
the low, accumulations remain low. The Wind Chill Advisory has
been allow to expire as warmer air continues to push across the
state.

UPDATE Issued at 623 AM CST Sun Dec 25 2022

Snow is progressing eastward through central North Dakota just a
little quicker than expected. Along and south of Interstate 94, the
snow seems to overall be less intense and more widely scattered.
West of highway 85 and south of Highway 200, webcams confirm the
presence of freezing rain. Untreated surfaces will become very icy
this morning in these areas.

Western parts of the Wind Chill Advisory were allowed to expire on
time. The rest of the advisory will remain in effect for now as a
handful of locations are still reporting values around 30 below.

&&

.SHORT TERM...(Today and Tonight)
Issued at 417 AM CST Sun Dec 25 2022

An Alberta clipper will bring a variety of winter weather hazards to
the region today through tonight, including accumulating snow, light
freezing rain, blowing snow, and dangerously cold wind chills. All
of western and central North Dakota has been placed under a Winter
Weather Advisory until midnight CST, but there is still considerable
uncertainty on the strength of winds gusts and magnitude of blowing
snow impacts.

Early morning temperatures remain well below zero across central and
eastern North Dakota, but are now rising into the teens above in the
far west. Several locations continue to report wind chills colder
than 25 below. A Wind Chill Advisory remains in effect for all but
southwest and west central North Dakota until later this morning.

Warm frontal precipitation entered northwest North Dakota earlier in
the night and was spreading into central North Dakota as of 4 AM
CST. The leading band of the precipitation is falling as snow, with
trailing precipitation falling as a mix of snow, sleet, and freezing
rain. A strong upper jet approaching from Montana will cause an
increase in areal coverage of precipitation following the warm
front, mostly falling as light freezing rain, focused along the
Highway 85 corridor from the Missouri River south. This can already
be seen developing on regional radar imagery in eastern Montana
between Miles City and Glendive. Ensemble systems are in good
agreement on the potential for ice accumulations around a few
hundredths of an inch.

Further to the east, snow will become more widespread across central
and into eastern North Dakota this morning. The initial warm front/
isentropic ascent snow band may be followed by periods of light
snow/scattered snow showers through the afternoon as the main vort
max digs down from Canada. Ensemble systems have been very
consistent in advertising maximum snow amounts greater than 2
inches, but lower than 6. There is still uncertainty on the location
of the axis of highest snow amounts. Most guidance places the
southern end along and east of the southern James River Valley, but
the northern end of the axis ranges anywhere from the Souris River
Basin to east of the Turtle Mountains.

Several ingredients are present that support a high wind event late
this morning through much of the evening, but there are also several
factors that could work against it. Pressure rises and cold air
advection appear more than sufficient to mix mean BL winds around 50
kts down to the surface. But what affects could the existing
snowpack have on low level lapse rates and the depth of the mixing
layer? In addition, there could be periods of both upward and
downward vertical motion as indicated in BUFKIT soundings, which
would act to suppress (upward motion) or enhance (downward motion)
surface wind gusts. The most likely outcome for widespread maximum
wind gusts is around 45 to 55 mph. These gusts should be limited to
areas along and west of Highway 83, strongest in southwest North
Dakota. It is possible that a High Wind Warning may be needed, but
would like to see a more consistent mixing and downward momentum
signal in model soundings before consideration.

The greatest unknown for today is what kind of blowing snow impacts
will be produced by the strong winds. Ground truth reports suggest
that the pre-existing snowpack has at least started to develop a
crust despite the long stretch of very cold temperatures. But this
crust is likely weaker than one that would form in above freezing
temperatures. The greatest amount of fresh snowfall from today is
expected to fall east of the greatest wind threat, but there could
be some overlap from northwest to south central parts of the state.
There are even more questions regarding the snowpack in southwest
North Dakota, where the strongest winds are expected. Temperatures
may rise above freezing today, but only for a brief period of time.
It is also possible that light freezing rain could reinforce a crust
on the snowpack. There is also the consideration that if wind gusts
exceed the most likely outcome of 55 mph, which is a reasonable
worst-case scenario, the wind could break through a crusted snowpack
and cause significant impacts from blowing snow.

Given the remaining uncertainties on how today will unfold and the
multiple expected hazards we have placed all of western and central
North Dakota under a Winter Weather Advisory to start the day,
lasting until midnight CST. It is possible, perhaps likely, that
some adjustments to headlines will be needed as forecast
expectations become more clear.

A large contrast in temperatures is expected today, with highs
ranging from the single digits above zero from the Turtle Mountains
through the James River Valley to the lower and mid 30s in southwest
North Dakota. The cold front attendant to the clipper will aid in
temperatures falling back below zero tonight, with teens below
likely across all but southwest North Dakota. Yet another Wind Chill
Advisory may be needed tonight, with current values forecast to fall
near 35 below. It does look like this will be the final night of
wind chill concerns for quite some time.

.LONG TERM...(Monday through Saturday)
Issued at 417 AM CST Sun Dec 25 2022

Warmer temperatures and low chances for mixed precipitation are the
main highlights for the long term period.

Warmer Pacific air will quickly rush into the region on Monday as a
much weaker clipper system ejects off the Canadian Rockies. There is
still around a 10 degree spread in the middle 50 percent of NBM
guidance for high temperatures on Monday, but even the colder end of
the spectrum has parts of southwest North Dakota rising above
freezing. In contrast, eastern parts of the forecast area from the
Turtle Mountains through the James River Valley could spend another
day in the single digits above zero. The weak clipper system could
bring some light mixed precipitation to northern parts of the state
Monday night. CAMs are much more impressed with this potential than
global ensembles, which keep measurable QPF almost completely north
of the international border (CAMs have higher QPF to the north as
well). If the current suite of CAMs is closer to reality, most of
this precipitation would fall as light freezing rain.

There is higher confidence in warmer temperatures on Tuesday when
most of central North Dakota could rise into the 30s, and the
southwest may approach 40. Another shortwave ejecting off the
Northern Rockies could bring better chances for mixed precipitation
to the northern half of the state Tuesday night into Wednesday
morning. Ensemble spread has increased for the high temperature
forecast on Wednesday for areas to the north and east of the
Missouri River, with the middle 50 percent of NBM guidance ranging
from the teens and 20s to completely above freezing. Higher
confidence in highs around 40 exists to the south and west of the
river.

Ensembles suggest a very slight cool down for the end of the week,
with temperatures trending closer to normal. There are hints that a
deeper trough could cross the Rockies into the Great Plains by the
end of the week, but it remains far from certain how this system
could evolve and affect the region.

&&

.AVIATION...(For the 12Z TAFS through 12Z Monday Morning)
Issued at 623 AM CST Sun Dec 25 2022

An Alberta clipper will bring multiple aviation hazards to western
and central North Dakota through this evening.

Wind: Significant low level wind shear is expected at KDIK, KXWA,
and to a lesser extent KBIS this morning and early afternoon.
Southerly winds around 10-20 kts this morning will turn to the
northwest and become very strong this afternoon, except at KJMS
where the center of low pressure will track near. The strongest
winds at KXWA and KDIK could reach sustained speeds around 30 kts
with gusts to 45 kts. Winds will diminish from north to south this
evening through tonight.

Precipitation/visibility: An initial band of snow is progressing
through central North Dakota early this morning. Expect MVFR to IFR
visibility for much of the morning at KBIS, KMOT, and KJMS, lasting
into the afternoon at KMOT and KJMS where snow accumulations may
reach 3-5 inches. Light freezing rain, possibly mixed with sleet or
snow, is possible at KDIK this morning, with little to no visibility
restrictions expected. Additional precipitation, most likely in the
form of snow, is possible at KXWA later this morning and afternoon,
but confidence is lower there. In addition to the precipitation, the
strong winds could produce areas of blowing snow. Visibility
restrictions from blowing snow are more likely at KXWA and KDIK than
other terminals, but forecast confidence on the magnitude of blowing
snow is low.

Ceilings: MVFR ceilings are likely at all terminals for various
parts of the day, especially during the afternoon. Ceilings are
likely to improve to VFR later tonight.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until midnight CST /11 PM MST/ tonight
for NDZ001>005-009>013-017>023-025-031>037-040>048-050-051.

&&

UPDATE...Johnson
SHORT TERM...Hollan
LONG TERM...Hollan
AVIATION...Hollan
Hazardous weather outlook, Dec 25, 9:00 AM CST, 2 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
900 AM CST Sun Dec 25 2022

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-261500-
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-
Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-
Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-
La Moure-McIntosh-Dickey-
900 AM CST Sun Dec 25 2022 /800 AM MST Sun Dec 25 2022/

This Hazardous Weather Outlook is for portions of north central
North Dakota, northwest North Dakota, south central North Dakota,
southeast North Dakota, and southwest North Dakota.

.DAY ONE...Today and Tonight

A Winter Weather Advisory is in effect until midnight CST. See
weather.gov/bis for details.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Wind chills as low as 35 below zero are possible Monday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 1:02 PM CSTHigh Wind WarningBISAdams, Billings, Bowman, Golden Valley, Hettinger, Slope and 1 more5 hr

Nearby

Blizzard Warnings in North Dakota, 2022Every blizzard warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.